Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Had stents in left artery of heart. Doing exercises to control BP. Using garcinia cambogia to loose weight. Will it cause any risk?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6706 Questions
Question
Hello I recently had two stents put into the left main artery of my heart TWO MONTHS AGO, SIMVI STATIN DRUGS LISINIPRIL, ASPRIN AND EFFENT. AND HAVED CHANGE MY DIET AND HAVE LOWERED MY LDL TO 70 with statin FROM 130 BEFORE STARTING MEDICATION. I HAVE BEEN REMOVED FROM BETS BLOCKER METROPOLOL SINCE MY HEART SHOWED ONLY 2% DAMAGE AFTER 3D RDIO IMAGING AND STRESS TEST I STILL HAVE HIGH BLOOD PRESSURE WHICH COMES DOWN TO NORMAL AFTER EXERCISING WHICH I DO 4 TIMES A WEEK. I WEIGH 176, DOWN FROM NEAR 200 AND WOULD LIKE TO LOSE ANOTHER 10 POUNdS WHICH MIGHT BRING MY BLOOD PRESSURE DOWN CLOSE TO OR AT A NORMAL LEVEl.
I WAS HAVING GOOD SUCCESS LOSEing THE LAST STUBBORN WEIGHT USING GARCINIA CAMBOGIA THEN I READ THAT THIS MAY CAUSE NEROPOTHY WHILE TAKING THE STATIN. IS THIS A REAL RISK ! OR COULD I TRY IT FOR A WHILE AND SEE IF I can lose this extra weight/ blood pressure? I've stopped the Garcinia and have stopped losing weight. I'm 70 and still active and feel 10 years younger since the impants and cardio rehab.
Thank you XXXXXXX XXXX
Posted Fri, 27 Sep 2013 in Blood Disorders
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello,
Thanks for the query.
Brief answer...it is better to avoid it as it is not US FDA approved and can cause muscle damage,while on with statins.
Detailed answer....
Although there are many articles written all over the websites regarding it's popularity as a weight loss drug and it has been found to be effective in many people using it,the fact is that there is no scientific study or evidence backing this claim.This is the reason US FDA has not approved this drug.
It is also reported that concurrent use of this weightloss drug along with statins can result in muscle damage and rhabdomylosis.
In my opinion ,you should avoid using it and rely on your other methods of weight loss like diet control and regular exercises.
In my opinion,you shall be able to achieve your goal of weight reduction even without the use of garcinia cambogia,as you are very active and doing your exercises regularly.
I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor